Texas, 2008Damaging Winds and Lightning Strike in Texas, July 15, 2008
July 15, 2008 · NWS FWD · 3 events in 2 counties and zones
Weak upper level disturbances interacted with a moist airmass to produce afternoon thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Weak upper level disturbances interacted with a moist airmass to produce afternoon thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 15, 4:50 PM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 15, 4:50 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
550 PM CDT TUE JUL 15 2008
.AVIATION...
SCATTERED STORMS WILL TEMPORARILY IMPACT THE TAF SITES THROUGH ABOUT
9 PM...ESPECIALLY WACO...DFW...AND DAL. MOST OF THIS ACTIVITY SHOULD
WEAKEN AFTER SUNSET. THE RUC AND THE NAM KEEP THE RAIN OUT OF THE
AREA OVERNIGHT AND REDEVELOP SHOWERS AND STORMS WEDNESDAY
AFTERNOON. THE GFS IS MORE AGGRESSIVE WITH THE PRECIP AND KEEPS THE
METROPLEX TAF SITES IN PRECIP OVERNIGHT. AM INCLINED TO SIDE WITH
THE DRIER NAM AND RUC BASED ON PERSISTENCE.
EXPECT VFR CONDITIONS OVERNIGHT AND WEDNESDAY WITH BROKEN MID AND
UPPER LEVEL CLOUDS. A LIGHT EAST TO SOUTHEAST WIND WILL PREVAIL
THROUGH THE PERIOD...GENERALLY LESS THAN 8 KNOTS.
.DISCUSSION...
300 PM
ISOLATED AFTERNOON CONVECTION NOW STARTING AGAIN AND IT SHOULD
DIE DOWN QUICKLY NEAR SUNSET. NO SHEAR AT ALL...500MB WINDS ARE 5
KT...BUT HIGH PWATS MEAN ANY GIVEN STORM COULD DROP A DECENT
AMOUNT OF PRECIP. GFS CONTINUES PATTERN/PRECIP WEDNESDAY ACROSS
WESTERN HALF OF AREA...BUT IT HAS BEEN OVERDOING THE PRECIP AREAL
COVERAGE LATELY AND I TENDED MORE TOWARD THE NAM WITH ITS PRECIP
FARTHER WEST THAN THE GFS. WENT WITH SLIGHT CHANCE IN FAR WEST AND
SOUTHWEST AND ISOLATED ELSEWHERE EXCEPT FAR NORTHEAST. NORTH TX
DRIES OUT MORE ON THURSDAY AND HAVE NO POPS THURSDAY THROUGH REST
OF THE FORECAST PERIOD.
ONCE AGAIN HAVE GONE ABOVE MOS ON LOW TEMPS MOST AREAS AND
SLIGHTLY ABOVE MOS FOR THE HIGHS...BASED ON COOL MOS BIAS OVER
LAST FEW DAYS. 84
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 79 95 78 96 78 / 20 10 10 10 10
WACO, TX 73 92 72 97 72 / 30 20 20 10 10
PARIS, TX 69 92 69 95 71 / 10 10 10 10 10
DENTON, TX 74 95 72 95 70 / 20 10 10 10 10
MCKINNEY, TX 72 94 70 96 70 / 20 10 10 10 10
DALLAS, TX 79 95 79 96 78 / 20 10 10 10 10
TERRELL, TX 70 93 70 95 72 / 20 10 10 10 10
CORSICANA, TX 71 94 71 95 72 / 20 10 10 10 10
TEMPLE, TX 71 92 72 94 70 / 30 20 20 10 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 15, 1:30 PM CST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
230 PM CDT TUE JUL 15 2008
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-161930-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
230 PM CDT TUE JUL 15 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...
THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING ACROSS NORTH
TEXAS. SEVERE WEATHER IS NOT EXPECTED...BUT SOME STORMS WILL
PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS UP TO 50
MPH...AND LOCALLY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY
AFTERNOON. SEVERE WEATHER IS NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED THROUGH TONIGHT.
SCHULTZ
In the hours before
Special weather statement, Jul 15, 1:55 PM CST, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
255 PM CDT TUE JUL 15 2008
TXZ091-152030-
MONTAGUE TX-
255 PM CDT TUE JUL 15 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN MONTAGUE COUNTY
AT 255 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF NOCONA...MOVING NORTHEAST AT
6 MPH.
WIND GUSTS TO 50 MPH AND TORRENTIAL RAINFALL ARE LIKELY WITH THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3397 9759 3392 9758 3391 9757 3391 9755
3393 9751 3390 9748 3379 9748 3369 9763
3382 9778 3398 9761
TIME...MOT...LOC 1955Z 224DEG 6KT 3382 9763
DUNNSpecial weather statement, Jul 15, 2:49 PM CST, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
349 PM CDT TUE JUL 15 2008
TXZ092-152115-
COOKE TX-
349 PM CDT TUE JUL 15 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL COOKE COUNTY
AT 349 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES SOUTHEAST OF NOCONA...MOVING EAST AT 5
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE...MUENSTER.
WIND GUSTS TO 50 MPH...CONTINUOUS LIGHTNING...AND SMALL HAIL ARE
LIKELY WITH THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3384 9744 3383 9744 3383 9742 3383 9739
3384 9737 3383 9734 3361 9734 3361 9747
3384 9748
TIME...MOT...LOC 2049Z 275DEG 4KT 3369 9745
DUNNSpecial weather statement, Jul 15, 4:22 PM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
522 PM CDT TUE JUL 15 2008
TXZ129-152245-
EASTLAND TX-
522 PM CDT TUE JUL 15 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL EASTLAND COUNTY
AT 522 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES WEST OF EASTLAND...MOVING NORTH AT 19
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CISCO AND EASTLAND.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3251 9908 3252 9885 3252 9872 3251 9872
3231 9878 3227 9908
TIME...MOT...LOC 2222Z 182DEG 16KT 3241 9888Special weather statement, Jul 15, 4:53 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
553 PM CDT TUE JUL 15 2008
TXZ145-152330-
HILL TX-
553 PM CDT TUE JUL 15 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
HILL COUNTY
AT 553 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS WITH TORRENTIAL RAINFALL EXTENDING
FROM ITASCA TO HILLSBORO. THESE STORMS ARE NEARLY STATIONARY.
TORRENTIAL RAIN...WIND GUSTS TO 45 MPH AND FREQUENT LIGHTNING ARE
LIKELY WITH THIS STORM. THE VERY HEAVY RAINFALL WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS. MOTORISTS TRAVELING ALONG INTERSTATE
35 SHOULD EXERCISE EXTREME CAUTION. IF ADDITIONAL HEAVY RAINFALL
PERSISTS...A FLASH FLOOD WARNING MAY BECOME NECESSARY.
LAT...LON 3181 9722 3216 9739 3225 9707 3208 9695
3207 9693 3208 9690 3205 9687 3203 9686
3197 9682
TIME...MOT...LOC 2253Z 207DEG 2KT 3206 9714
DUNNSpecial weather statement, Jul 15, 5:13 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
613 PM CDT TUE JUL 15 2008
TXZ133-134-152345-
JOHNSON TX-ELLIS TX-
613 PM CDT TUE JUL 15 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL ELLIS COUNTY
EAST CENTRAL JOHNSON COUNTY
AT 613 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES EAST OF ALVARADO OR NEAR VENUS...MOVING
STATIONARY.
CITIES IN THE PATH OF THIS STORM INCLUDE ALVARADO...MAYPEARL...
MIDLOTHIAN AND VENUS.
VERY HEAVY RAIN...FREQUENT LIGHTNING AND WIND GUSTS TO 45 MPH ARE
LIKELY WITH THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3252 9721 3250 9693 3230 9695 3231 9721
TIME...MOT...LOC 2313Z 309DEG 1KT 3239 9707
85/NH
Special weather statement, Jul 15, 5:41 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
641 PM CDT TUE JUL 15 2008
TXZ119-160015-
DALLAS TX-
641 PM CDT TUE JUL 15 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN DALLAS COUNTY
AT 641 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF IRVING...MOVING SOUTHWEST AT
12 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE COCKRELL HILL...HIGHLAND
PARK...IRVING AND UNIVERSITY PARK.
VERY HEAVY RAIN...FREQUENT LIGHTNING AND WIND GUSTS TO 50 MPH ARE
LIKELY WITH THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3285 9676 3265 9687 3273 9703 3274 9703
3285 9703 3295 9694
TIME...MOT...LOC 2341Z 025DEG 11KT 3282 9692
85/NHLightning, Dallas
- When
- July 15, 6:00 PM CST
- Where
- Dallas County, 3.12 mi SW of Florence Hill
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 32.634, -97.033
A man died after he was struck by lightning at Lynn Creek Park on Joe Pool Lake. The man was struck in the picnic area.
Thunderstorm Wind, Dallas
- When
- July 15, 6:05 PM CST
- Where
- Dallas County, 0.58 mi E of Arcadia Park
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 32.750, -96.890
Buildings were damaged at the intersection of I-30 and Cockrell Hill.
Thunderstorm Wind, Denton
- When
- July 15, 7:50 PM CST
- Where
- Denton County, Pilot Pt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 33.400, -96.970
A large tree fell on a house.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike and Heavy Rain in Florida, July 15 to 17, 2008$290,000 · 11 events
- Hail and Damaging Winds in Iowa, July 15, 2008$280,000 · 1.75 in hail · 9 events
- Hail and Damaging Winds in Nebraska, July 15 to 16, 2008$315,000 · 56 kt wind · 6 events
- Hail and Damaging Winds in Michigan, July 15, 2008$135,000 · 1 in hail · 18 events
- Flash Flooding and Flooding in Nebraska, July 15 to 21, 2008$78,000 · 2.5 in hail · 21 events
- Flash Flood in Louisiana, July 15, 2008$100,000 · 1 event
- Flash Flooding and Hail in New Mexico, July 15, 2008$40,000 · 0.88 in hail · 4 events
- Hail and Damaging Wind in Nebraska, July 15, 20081.25 in hail · 24 events
- Hail and Damaging Wind in South Dakota, July 15, 20081 in hail · 9 events
- Drought in Hawaii, July 15 to 31, 20083 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, July 15, 20083 events
- Hail in Minnesota, July 15, 20081 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 123944, 120724, 120723.